# SDR CA080707003

- Difficulty date: July 6, 2008
- Submitted: November 3, 2008
- Operation: General aviation
- Make and model: Bell 206B-3
- Engine: Allsn 250C20B
- System (JASC): 7321 · Fuel Control/Turbine Engines
- Part: Bearing
- Part number: 23065104
- Condition: Failed
- Location: Fcu Driveshaft
- Component: Fuel Control, Honeywell
- Component part number: 23065104
- Stage of operation: CR
- How discovered: O
- Nature of condition: X, J
- Precautionary procedure: B

## Discrepancy

(CAN) PILOT NOTED N1 INCREASE DURING CRUISE.  REDUCED THROTTLE AND N1 DECREASED ACCORDINGLY.  SOME THROTTLE CONTROL WAS POSSIBLE BUT THE ENGINE CONTINUED TO ACCELERATE.  THROTTLE WAS REDUCED UNTIL IDLE STOP WAS REACHED AT WHICH TIME IT CONTINUED TO CLIMB.  AT APPROX 15 FT AGL THE ENGINE WAS SHUT DOWN AND A SUCCESSFUL AUTO ROTATION WAS CARRIED OUT.  NO DAMAGE TO THE ACFT.  MX REMOVED FCU IN THE FIELD.  UPON REMOVAL IT WAS NOTED FCU DRIVESHAFT BEARING FAILED.  ALLOWS AXIAL AND RADIAL PLAY APPROX 1/2" BOTH WAYS.  BALL BEARINGS COMPLETELY DISLODGED.  LUBE FOUND INTACTED (NO WASHOUT) AND NO CORROSION NOTED.  REPLACEMENT FCU INSTALLED AND ACFT WAS RUN UP.  ACFT DEPARTED BACK TO BASE WITH NO FURTHER ISSUES.
